Alert archive / Pennsylvania / Flash Flood Warnings in 1996
Flash Flood Warning 39, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Nov 9, 1996, 1:42 AM EST for Pike County, Wayne County, Pennsylvania; Sullivan County, New York. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 9, 1996, 1:42 AM EST (06:42 UTC)
- Expired
- Nov 9, 1996, 6:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
Counties Sullivan County, NY, Pike County, PA, Wayne County, PA
The radar
The Binghamton radar (KBGM), 106 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALB), launched 00:00Z, 6.7 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 621 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KBGM 090647 FFWBGM NYC077-105-PAC103-127-091100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 142 AM EST SAT NOV 9 1996 THE NATIONAL WEATHER SERVICE IN BINGHAMTON NY HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 600 AM EST FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN CENTRAL NEW YORK ...OTSEGO COUNTY IN EASTERN NEW YORK ...SULLIVAN COUNTY IN NORTHEAST PENNSYLVANIA ...PIKE COUNTY...WAYNE COUNTY COUNTY EMERGENCY MANAGEMENT OFFICIALS ACROSS THESE AREAS REPORT NUMEROUS ROAD CLOSURES AND BASEMENT FLOODING. DOPPLER RADAR INDICATED HEAVY RAIN CONTINUING TO MOVE ACROSS THE REGION FROM THE SOUTH. THE RAIN WILL GRADUALLY COME TO AN END FROM WEST TO EAST BETWEEN 3 AND 6 AM. STREAMS AND CREEKS ACROSS THE REGION WILL CONTINUE TO BE HIGH AND SOME CASES OUT OF THEIR BANKS THROUGH THE EARLY MORNING. WAYNE COUNTY SHERIFFS DEPARTMENT REPORTED A BRIDGE NEAR THE TOWN OR VARD WITH WATER WASHING ACROSS IT. ROUTE 590 IN HAMLIN WAS REPORTED CLOSED WITH WATER COVERING THE ROAD. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY. MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE ON FOOT. &
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Nov 8, 8:15 PM EST, 5 hours 27 minutes earlier.
Area forecast discussion, Nov 8, 8:15 PM EST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 815 PM EST FRI NOV 8 1996 FNTL BNDRY OVER ERN PTNS OF FCST AREA W/ LITTL MOTION IN LAST HOUR DUE TO NEXT SFC WV MOVG UP FROM NE PA. HEAVY PCPN AXIS HAS PIVOTED IN LAST FEW HOURS IN RESPONSE. FEATURE SHOWS WELL IN STREAMLINES WITH ANOTHER WV INDICATED OVER MD ATTM. KCCX 88D SHOWS BACK EDGE OF PCPN MAKING STEADY PROGRESS ERD THRU CENT PA BEHIND THIS FST WV BUT 2ND WV DEPICTED IN WATER VAPOR IMAGERY WL CERTAINLY IMPEDE PROGRESS OF THE +RA OUT OF THE EASTERN MOST ZONES. ETA GRID DATA PCPN FIELDS AND H8 FRONTOGENESIS SHOWS PCPN WL BE SLO TO CLR EASTERN AREAS AS WELL. AS A RESULT WL SPLIT OUT NYZ046-057-062 FOR +RA THROUGH MOST OF THE NT. AS FOR LES...CD AIR DEEPENS LATE ON SAT BUT FLOW QUICKLY BACKS AHEAD OF PERSISTANT LL TROF AXIS W OF FCST AREA. QPF...WILL PREPARE ANOTHER QPF PRODUCT AROUND MIDNIGHT. .BGM...FLOOD WATCH TONIGHT AND SAT FOR ALL OF CNTRL NY AND NE PA. LAKE SNOW OUTLOOK 10PM FRI TO 7 AM SAT...N 7 AM SAT TO 7 PM SAT...N. 7 PM SAT TO 7 AM SUN...N. ACTVTY N OF CWA PB
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 12:13 AM EST | Flash Flood Warning | BGM | Lackawanna, Luzerne | 3 hr |
| Nov 8, 8:51 PM EST | Flash Flood Warning | BGM | Cayuga, Onondaga | 6 hr |
| Nov 8, 8:51 PM EST | Flash Flood Warning | BGM | Chemung, Schuyler, Steuben | 6 hr |
| Nov 8, 8:51 PM EST | Flash Flood Warning | BGM | Seneca | 6 hr |
| Nov 9, 12:57 AM EST | Flash Flood Warning | BGM | Delaware | 5 hr |
| Nov 9, 1:42 AM EST | Flash Flood Warning | BGM | Otsego | 4 hr |
| Nov 9, 5:59 AM EST | Flash Flood Warning | BGM | Delaware, Sullivan | 3 hr |
| Nov 9, 9:21 AM EST | Flash Flood Warning | BGM | Delaware, Sullivan | 6 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 1996Flash Flood Warnings in New York, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.